# SDR CA040830013

- Difficulty date: August 24, 2004
- Submitted: November 2, 2004
- Operation: General aviation
- Make and model: Cessna U206F
- Aircraft time: 7,692 hours
- Engine: Cont IO520F
- Propeller: Hartzl PHCJ3YF1
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Part number: 654101A7R
- Condition: Unserviceable
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) CRANKCASE FAILURE (7TH STUD CRANKCASE) INSP WAS CARRIED OUT.  CYLS NR1, NR3 WERE REMOVED SO NR2, NR3 INTERMEDIATE BRG SADDLE COULD BE VIEWED.  MOVEMENT OF BRGS HAD OCCURRED, TEAR DOWN WOULD BE REQUIRED FOR FURTHER INVEST.  IT WAS FOUND THAT THERE WAS FRETTING OF CRANKCASE ON NR2, NR3 INTERM MAIN BRG THRU-BOLT PADS.  PINCH FIT IS LOST ON MAIN BRGS IN THESE POSITIONS, BECOME LOOSE.  BRGS ON BOTH SIDES OF CRANKCASE WERE MOVING IN NR2, NR3 INTERM BRG POSITIONS. BRG IS ABLE TO MOVE BACK AND FORTH IN BRG SADDLE (NOT ROTATIONAL).  OPER WOULD HAVE ALLOWED INCREASED MOVEMENT OF BRG, BLOCKING OR RESTRICTING OIL FEED GALLERY IN SADDLE AND CAUSE OIL STARVATION. THIS WOULD LEAD TO CATASTROPHIC FAILURE.
